MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR VENT RES TR RICKHAM ST BA; RESERVOIRS

INTEGRA LIFESCIENCES SWITZERLAND SAR VENT RES TR RICKHAM ST BA; RESERVOIRS
Model Number 82-1621
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Fluid Discharge (2686)
Date of Event 12/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
Study; patient receives intraventricular enzyme therapy every 14 days via rickham reservoir at cln2.After the intraventricular therapy on (b)(6) 2019 there was a clear liquid leak on (b)(6) 2019.Rickham was replaced on (b)(6) 2019.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information received: on (b)(6)2019 : patient initiated treatment with brineura for the indication of neuronal ceroid lipofuscinosis.On (b)(6)2021 : patient developed a device issue and spontaneous cerebrospinal fluid leak syndrome which required hospitalization.On an unreported date, the patient's icv device was removed and a new one was inserted.No laboratory or diagnostics tests were reported.The outcome of the event was reported as resolved on an unreported date.The event is not linked to brineura therapy.
 
Additional Manufacturer Narrative
Complaint sample was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, manufacturing records were reviewed and found no anomalies.The cause(s) of the difficulty reported by the customer could not be determined, however, the possible root cause for the ¿the faulty reservoir ¿reported by the customer could be due to a sharp or pointed object coming into contact with the device, as noted in the ifu silicone has a low cut/tear resistance.As the device has not been returned for investigation this could not be confirmed.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Additional information received: on (b)(6), 2019, the rickham reservoir was removed and a new one was installed.The reporter assessed the event of spontaneous cerebrospinal fluid leak syndrome as unknown in relation to treatment with brineura.The reporter did not provide an assessment of the event of spontaneous cerebrospinal fluid leak syndrome in relation to the icv device.No other etiological factors were reported.No further information was available.Case comment: the patient experienced spontaneous cerebrospinal fluid leak syndrome due to device issue, which is known complication of icv devices.The causality of event is assessed as not related to brineura.
 
Event or Problem Description
N/a.

Brand Name
VENT RES TR RICKHAM ST BA
Common Device Name
RESERVOIRS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13861651
Report Number3013886523-2022-00100
Device Sequence Number4691879
Product Code JXG
UDI-Device Identifier10886704040507
UDI-Public(01)10886704040507(17)231031(10)3303152
Combination Product (Y/N)N
PMA/510(K) Number
K102961
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number82-1621
Device Catalogue Number821621
Device Lot Number3303152
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer04/26/2022
06/07/2022
07/21/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date05/18/2022
06/22/2022
08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age4 YR
Patient SexMale
Patient Weight20 KG